| Model Number |
9735560 |
| Medical Device Problem Codes |
Material Fragmentation (1261); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used in a soft tissue ablation (neuro).It was reported that there were two issues that were discovered with the kit.The first issue was that the protective tube had a wavy form and markings in the bends.The second issue was the that the health care professional discovered a mark at 60 mm from the diffusion tip.The reported issue was found during the verification process.Troubleshooting was performed and the catheter was inspected and no damage was found.Light was applied to the fiber and there was no apparent diffusion at the 60 mm mark.As the marking was unknown it was decided to get a new kit to be on the safe side.This one also had this marking and had a different lot number so it was decided to proceed with the second fiber.There was less than an hour delay in the case.No impact on patient outcome.Additional information was received stating that the reported cause of the event is unknown.They received confirmation from senior laser ablation surgical consultant that the marking at 60mm was part of production.Specifically the mark is second fiber protection layer that ends.Inspection didn't show any damage to the catheter.The second one from a different lot will not be returned as there's nothing wrong with the fiber.